MAUDE Adverse Event Report: LIFESCAN INC OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Handling Problem (3265)
Health Effect - Clinical Codes Hypoglycemia (1912); Dizziness (2194)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On august 27, 2024, the lay user/patient¿s daughter contacted lifescan (lfs) united states, alleging that the patient¿s onetouch ultra2 meter read inaccurately erratic and inaccurately high compared to another meter.The complaint was classified based on the customer care agent (cca) documentation, since the reporter disconnected the call and contact information was not available for further information to be obtained.It was not reported when the alleged inaccuracy issue began.The reporter claimed that on an unspecified date, the patient obtained blood glucose results of ¿107 and 96 mg/dl¿ with the subject meter, performed within 20 minutes of each other.Between the tests the patient had eaten breakfast.The reporter mentioned that a normal result for the patient after breakfast is in the ¿130s mg/dl¿ range.It was not reported what medication, if any, the patient takes to manage her diabetes or if she took any action regarding her usual diabetes management regimen as a result of the alleged issue.The reporter claimed that on another further occasion on (b)(6) 2024, the patient obtained a blood glucose result of ¿117 mg/dl¿ with the subject meter after dinner and felt symptoms of ¿low blood sugar¿ described as ¿probably dizzy¿.In response to the symptoms, the reporter claimed the patient went to the emergency room (er) where she received a blood glucose test result of ¿89 mg/dl¿ on the er meter.The time difference between the 2 measurements was more than 30 minutes.It was not reported what medical treatment the patient received.The patient was reportedly admitted to the hospital and received a blood glucose result of ¿94 mg/dl¿ on the er meter at an unspecified time during the stay.No further information was provided.Troubleshooting could not be completed as the reporter disconnected the call.This complaint is being reported because the patient reportedly required hospitalization after obtaining alleged inaccurate results with the subject meter and it is not known what medical treatment the patient received.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC
20 valley stream parkway
malvern PA 19355
MDR Report Key20186632
Report Number2939301-2024-00065
Device Sequence Number12513161
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/27/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown